MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod packing coil (podj).During the procedure, the physician successfully placed a ruby coil in the target vessel using a non-penumbra microcatheter.While attempting to advance a new podj, the physician noticed it became loose and unintentionally detached in the vein.Subsequently, the physician placed another coil behind the detached podj using the same microcatheter and completed the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pull tube was retracted on the proximal end of the pusher assembly and the pet lock had slid proximal on the pusher assembly hypotube.The pet step down from hypotube to pull tube was present indicating the pet was sufficiently heated onto the proximal end.Bends and kinks were present from approximately 51.0 ¿ 83.0 and 142.5 cm from the proximal end of the pusher assembly.The pull wire was retracted into the pusher assembly.The hypotube outer diameter (od) was measured and was found to be within specification.During functional testing, the pet on the hypotube was gripped and retracted resulting in the remaining pet sliding off of the hypotube.Conclusion: evaluation of the returned pusher assembly revealed the pull tube was retracted and the pet lock had slipped proximal on the hypotube.If the pull tube is retracted, the pull wire will retract from the pusher assembly ddt and the embolization coil will become detached.This was likely the cause of the reported detachment.The pet step down from hypotube to pull tube was present indicating the pet was heated onto the proximal end and the hypotube was measured to be within specification; therefore, the root cause of the pet lock slipping proximal on the hypotube could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8574476
Report Number3005168196-2019-00850
Device Sequence Number2494893
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF86475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005